# SDR 2005FA0001042

- Difficulty date: July 8, 2005
- Submitted: July 26, 2005
- Operation: General aviation
- Aircraft: N6085A
- Make and model: Piper PA-34-220T
- Aircraft serial: 3448021
- Engine: Cont LTSIO360KB
- System (JASC): 7110 · Engine Cowling System
- Part: Retainer
- Part number: 631996
- Condition: Cracked
- Location: Cowling
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED, AFTER LANDING, HE DISCOVERED OIL ALL OVER THE RT COWLING AND UNDER THE WING BEHIND THE RT ENGINE.  COWLING WAS REMOVED AND A HOLE WAS FOUND IN THE NR 5 CYL INTAKE VALVE COVER.  VALVE COVER WAS REMOVED AND FOUND THAT ROCKER RETAINER HAD BROKEN IN HALF.  HALF OF RETAINER WAS STILL CAPTURED BY NUT AND REMAINED IN PLACE.  OTHER HALF HAD FALLEN AWAY AND BECAME WEDGED BETWEEN ROCKER ARM AND VALVE COVER CAUSING THE HOLE IN THE COVER.  CLY NR 1 INTAKE VALVE RETAINER WAS FOUND TO BE CRACKED.  REMAINTING ARMS AND RETAINERS WERE INSPECTED ON BOTH ENGINES.  TWO BROKEN RETAINERS, NEW ROCKER ARM AND PIN FOR CYL NR 5 WERE REPLACED.  AC THEN RETURNED TO SERVICE.  PROBABLE CAUSE, OVER TORQUED AT O/H. (K)
